Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 74, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 10, 2004, 5:55 AM CDT for McClain County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 5:55 AM CDT (10:55 UTC)
- Expired
- Apr 10, 2004, 6:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County McClain County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
842 WUUS54 KOUN 101055 SVROKC OKC087-101130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 555 AM CDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA * UNTIL 630 AM CDT * AT 554 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR WAYNE...MOVING EAST AT 35 MPH * LOCATIONS IN THE WARNING INCLUDE ROSEDALE AND WAYNE HAIL UP TO THE SIZE OF HALF DOLLARS IS LIKELY. LAT...LON 3498 9737 3487 9754 3487 9694 3494 9693 $$ ...SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:40 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 10, 3:40 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 340 AM CDT SAT APR 10 2004 .DISCUSSION... RAIN AND SCATTERED TSTMS WILL CONTINUE OVER THE AREA TODAY... WITH BEST CHANCES FOR PCPN BEING ACROSS THE CENTRAL AND NORTH THIS MORNING. A SERIES OF UPPER WAVES COMING OUT OF THE UPPER TROUGH OVER THE SOUTHWEST U.S. WILL CONTINUE TO PROVIDE SOME SUPPORT. THIS AREA ALSO EXPERIENCING DECENT MID LEVEL FRONTOGENETIC FORCING ON A MOIST AIRMASS. BY THIS EVENING... SOMEWHAT DRIER AIR SHOULD BEGIN SPREADING INTO THE NORTHERN HALF OF THE AREA WHILE THE MID LEVEL DEFORMATION WEAKENS. SCATTERED LIGHT RAIN COULD STILL LINGER MAINLY ACROSS THE SOUTH FOR A WHILE THIS EVENING. AN UPPER WAVE DROPPING SOUTH ALONG THE EAST SIDE OF THE WESTERN U.S. UPPER RIDGE WILL START TO KICK OUT THE SOUTHWEST U.S. WAVE THROUGH MAINLY TEXAS ON SUNDAY. A FEW SHOWERS ASSOCIATED WITH THIS SYSTEM COULD BRUSH OUR SOUTHERN ZONES ON SUNDAY. THE NORTHERN AND SOUTHERN WAVES TEND TO PHASE UP ON MONDAY AND WERE LEFT WITH AN OMEGA STYLE BLOCK WITH THE RIDGE AXIS OVER THE WESTERN U.S. AND THE UPPER LOW CENTERED OVER ERN KS/NERN OK. THIS WILL TEND TO KEEP SOME CLOUDS AROUND THE AREA INTO THE EARLY PART OF THE WEEK WITH A COUPLE SHOTS OF COLD AIR MOVING SOUTH INTO THE SOUTHERN PLAINS. HOWEVER... THE BLOCKING PATTERN IS SOMEWHAT PROGRESSIVE WITH THE RIDGE AXIS MOVING INTO THE HIGH PLAINS BY MID WEEK. THIS WILL RESULT IN DRY AND WARMER WEATHER FOR MUCH OF THE SECOND HALF OF THE WEEK. THE OTHER MAIN QUESTION WILL THE TEMPS...ESPECIALLY THE LOWS FOR THE NEXT FEW NIGHTS. CLOUDY...COOL...WET AND WINDY WEATHER EXPECTED TODAY. SUNDAY WILL ALSO BE COOL...ALTHOUGH SHOULD SEE A LITTLE MORE SUN AND LESS WIND. MORNING LOWS WILL BE DOWN CLOSE TO FREEZING... MAINLY OVER THE NORTH... ALTHOUGH A PERSISTENCE OF CLOUD COVER ASSOCIATED WITH THE UPPER LOW... AND/OR A LITTLE STRONGER WINDS... WOULD ACT KEEP THE THE LOW TEMPS UP A FEW DEGREES HIGHER. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 38 55 34 / 80 10 10 10 HOBART OK 51 36 53 34 / 50 10 10 10 WICHITA FALLS TX 54 40 56 36 / 40 20 20 10 GAGE OK 47 32 51 30 / 40 10 10 10 PONCA CITY OK 51 34 54 33 / 90 10 10 10 DURANT OK 60 44 57 38 / 60 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 32
Hazardous weather outlook, Apr 9, 11:59 AM CDT, 17 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT FRI APR 9 2004
OKZ004>048-050>052-TXZ083>090-101300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS... AND THAT
PART OF OKLAHOMA SOUTH OF A LINE FROM ARNETT TO GUTHRIE TO CHANDLER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID
AFTERNOON THROUGH THE EARLY EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY SATURDAY MORNING.
DISCUSSION...
SCATTERED SHOWERS AND FEW THUNDERSTORMS ASSOCIATED WITH
AN UPPER LEVEL DISTURBANCE OVER WESTERN OKLAHOMA WILL
CONTINUE TO LIFT NORTHEAST INTO EASTERN OKLAHOMA AND
SOUTHERN KANSAS THIS AFTERNOON. IN THE MEANTIME...THE
ATMOSPHERE WILL CONTINUE TO DESTABILIZE ACROSS THE SOUTHERN
THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS AS TEMPERATURES
WARM INTO THE MID AND UPPER 70S UNDER CLEAR TO PARTLY CLOUDY
SKIES. BY MID AFTERNOON...THUNDERSTORMS MAY REDEVELOP ALONG
THE DRYLINE IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.
INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT FOR SOME
OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS THE MAIN RISK. THESE STORMS WILL THEN MOVE
AND DEVELOP INTO PARTS OF CENTRAL AND SOUTH CENTRAL OKLAHOMA
BY LATE AFTERNOON OR EARLY EVENING. THUNDERSTORM INTENSITY WILL
LIKELY DECREASE LATER THIS EVENING AS SURFACE INSTABILITY DECREASES
WITH THE LOSS OF HEATING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY...ESPECIALLY
ACROSS SOUTHEASTERN OKLAHOMA. HOWEVER THE GREATEST RISK OF SEVERE
WEATHER WILL HAVE MOVED TO THE SOUTHEAST OF THE AREA. OTHERWISE NO
THUNDERSTORMS ARE EXPECTED SUNDAY THOUGH THURSDAY OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
MUCH COOLER TEMPERATURES WILL MOVE INTO THE AREA THIS WEEKEND.
FREEZING TEMPERATURES ARE EXPECT ACROSS PORTIONS OF NORTHERN AND
WESTERN OKLAHOMA ON SUNDAY MORNING AND MONDAY MORNING. FROST IS
LIKELY ACROSS AREAS FARTHER SOUTH IN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM CDT SATURDAY APRIL 10TH.In the hours before
Special weather statement, Apr 10, 2:13 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 213 AM CDT SAT APR 10 2004 OKZ035-100740- KIOWA OK- 213 AM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY. A STRONG THUNDERSTORM WAS LOCATED ABOUT 8 MILES SOUTHWEST OF MOUNTAIN VIEW AT 213 AM CDT...MOVING EAST AT 30 MPH. PEOPLE IN EASTERN KIOWA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Special weather statement, Apr 10, 2:39 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 239 AM CDT SAT APR 10 2004 OKZ023-100800- CADDO OK- 239 AM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF CARNEGIE AT 239 AM CDT...MOVING EAST AT 30 MPH. PEOPLE IN CADDO COUNTY...INCLUDING AREAS NEAR FORT COBB... WASHITA AND ANADARKO SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Apr 10, 4:08 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 408 AM CDT SAT APR 10 2004 OKZ052-100930- BRYAN OK- 408 AM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR DURANT AT 408 AM CDT...MOVING EAST-NORTHEAST AT 25 MPH. HAIL APPROACHING DIME SIZE IS POSSIBLE. PEOPLE IN BRYAN COUNTY...INCLUDING THE CITY OF DURANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Special weather statement, Apr 10, 4:31 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 431 AM CDT SAT APR 10 2004 OKZ028-029-100945- CLEVELAND OK-MCCLAIN OK- 431 AM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND MCCLAIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF NEWCASTLE AT 431 AM CDT...MOVING EAST-NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL TO NEAR DIME SIZE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN CLEVELAND AND MCCLAIN COUNTIES...INCLUDING THE CITIES OF NORMAN...MOORE AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Special weather statement, Apr 10, 4:48 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 448 AM CDT SAT APR 10 2004 OKZ048-052-101000- ATOKA OK-BRYAN OK- 448 AM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN ATOKA AND NORTHERN BRYAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF BLUE AT 448 AM CDT...MOVING EAST-NORTHEAST AT 25 MPH. HAIL TO AROUND THE SIZE OF DIMES IS POSSIBLE. PEOPLE IN ATOKA AND BRYAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
Special weather statement, Apr 10, 5:35 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 535 AM CDT SAT APR 10 2004 OKZ028-029-101045- CLEVELAND OK-MCCLAIN OK- 535 AM CDT SAT APR 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN CLEVELAND AND MCCLAIN COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM 3 MILES SOUTH OF WASHINGTON AND 3 MILES EAST OF CRINER AT 535 AM CDT...MOVING EAST AT 30 MPH. HAIL OF AROUND ONE-HALF INCH IN DIAMETER IS LIKELY. THESE STORMS WILL AFFECT THE PURCELL... LEXINGTON AND WAYNE AREAS AND WILL REMAIN SOUTH OF NORMAN AND NOBLE. ...SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 30 min |
| Apr 9, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 49 min |
| Apr 10, 4:39 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.